Metoject or prednisolone giving me a rash?

Morning,

Hope this morning finds you well and happy?

Just wanted to ask you well-informed people a question:

I started on my 20mg (or should it be ml as it's a liquid) metoject pen injection Friday. The previous day I was started on prednisolone for 4 wks (20mg, 15mg, 10mg then 5mg) Yesterday (Saturday) afternoon I developed an itchy raised rash on the lower part of my back. The last time I'd taken my weekly tablet form of methotrexate (20mg) was 22nd June (as you may have followed my posts- I was married 24th June :-) ) I took 30mg of prednisolone for 7 days over that 2wk period to keep things at bay.

My esr is at 88 and my crp is 105. I'm also slightly anaemic.

I took an antihistamine last night but the rash is still there...

I'm wondering if it's the methotrexate or the prednisolone and what to do?

I had another blood test to check my iron on Friday...felt like a pin cushion by the end of the week! Also worked out I'd spent 9 hrs waiting either in the doc's and 2 hospitals last week!! Oh what fun 😴

In agony this morning with my wrists (mainly)- hence the early start in order to get my omeprazole in early to be able to eat then take my steroids. Hope I didn't wake anyone 😇

Btw- I want to move my metoject back to being a Wednesday- should I go forward , maybe 2 days at a time, or backwards 1/2 a day at a time - had it last Friday and it encroaches on my weekend!!!😄-any ideas?

Last edited by

3 Replies

oldestnewest
  • Different medication react differently to human therefore the only person who can give advice is your GP or specialist. Some time the food or drink taken before or after medication can react with allergy as well!

    If you Google "Metoject or prednisolone allergy" you may find some answers as well.

  • I agree with the last reply. Speak with your GP or specialist rwgarding the change of day of MXT. A similar problem will happen to me when I start my MXT injection on a Friday. I will ask them if I can change the day too. I will let you know what they advise me.

    With regard to your allergy to MXT or prednisalone as what your previous reply it's a difficult one to answer but you may need to eliminate all the food or tablets one by one to see if you can find the reason.

    Good luck hope you feel better soon

  • Um, I'm not sure about the advisability of googling allergies! I'm pretty sure you can find a whole lot of scary info. about people who are allergic to fresh air on the internet!

    As you've just changed your treatment regime I'd imagine your rheumy would like to hear about the rash, just in case it is a reaction. Does your rheumy department have a helpline number? Failing that, you could see your GP ASAP.

    Personally I probably wouldn't self-medicate with anything stronger than a cup of tea in case of contraindications with the drugs you're on already and / or clouding the picture and making it more difficult for the doctors to work out what's happening.

    Oh and I think I'd go forward a day at a time with Mtx .... especially if there's even a slight chance that you could be getting a reaction. But get the doctors to guide you every step of the way at this point.

    And Congratulations!!

You may also like...